Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 6, 2013, 2:41 PM MDT for Twin Falls County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2013, 2:41 PM MDT (20:41 UTC)
- Expired
- Jul 6, 2013, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 182 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WGUS55 KBOI 062041 FFWBOI IDC083-062345- /O.NEW.KBOI.FF.W.0002.130706T2041Z-130706T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 241 PM MDT SAT JUL 6 2013 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 545 PM MDT. * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM TRAINING THUNDERSTORMS NEAR WINTER SPRING...OR 11 MILES NORTHEAST OF JACKPOT...MOVING NORTHEAST AT 5 MPH. RADAR INDICATING RAINFALL RATES UP TO 2 INCHES PER HOUR IN THE WARNING AREA. LOCAL STREAMS IN THE AREA COULD QUICKLY FLOOD WITH ACCESS RAINFALL. * LOCATIONS IMPACTED INCLUDE...WINTER SPRING...TIMBER BUTTE AND MAGIC MOUNTAIN SKI AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4205 11457 4220 11459 4231 11429 4200 11428 $$ JDS
2 follow-up statements
409 WGUS75 KBOI 062102 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 302 PM MDT SAT JUL 6 2013 IDC083-062345- /O.CON.KBOI.FF.W.0002.000000T0000Z-130706T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TWIN FALLS ID- 302 PM MDT SAT JUL 6 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTHEASTERN TWIN FALLS COUNTY... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THIS STORMS WERE LOCATED NEAR MAGIC MOUNTAIN SKI AREA...OR 21 MILES NORTHEAST OF JACKPOT...MOVING NORTHEAST AT 5 MPH. RADAR INDICATING RAINFALL RATES UP TO 2 INCHES PER HOUR IN THE WARNING AREA. LOCAL STREAMS IN THE AREA COULD QUICKLY FLOOD FROM HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE...WINTER SPRING...TIMBER BUTTE AND MAGIC MOUNTAIN SKI AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4205 11457 4220 11459 4231 11429 4200 11428 $$ JDS
048 WGUS75 KBOI 062338 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 538 PM MDT SAT JUL 6 2013 IDC083-062347- /O.EXP.KBOI.FF.W.0002.000000T0000Z-130706T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TWIN FALLS ID- 538 PM MDT SAT JUL 6 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR SOUTHEASTERN TWIN FALLS COUNTY... THE HEAVY RAIN HAS ENDED AND THE FLASH FLOOD THREAT IS OVER. LAT...LON 4205 11457 4220 11459 4231 11429 4200 11428 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:38 AM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 9:38 AM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 938 AM MDT SAT JUL 6 2013 .DISCUSSION...MINOR CHANGES WILL BE MADE TO TODAY/S POPS AND SUNDAY AFT-EVE POPS. MODELS SHOW THAT THE THUNDERSTORM THREAT WILL BE LIMITED TO JEROME AND TWIN FALLS COUNTY BOTH TODAY AND SUNDAY...WITH THE BEST CHANCES ACROSS FAR SOUTHERN TWIN FALLS COUNTY. THE UPDATE WILL BE TO LOWER POPS TO SLIGHT CHANCE IN THE WESTERN MAGIC VALLEY BUT WILL CONTINUE WITH CHANCE POPS ACROSS FAR SOUTHERN TWIN FALLS COUNTY. OTHERWISE...FORECAST IS ON TRACK. && .AVIATION...VFR. MOSTLY SUNNY. ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 18Z IN SOUTH CENTRAL IDAHO. LIGHT SURFACE WINDS EXCEPT NEAR THUNDERSTORMS. SOUTHWEST WINDS ALOFT WILL AVERAGE 15 KTS UP THROUGH 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...SOUTHEAST CORNER OF OUR CWA /I.E. SOUTHERN TWIN FALLS COUNTY/ STILL CONVECTIVELY ACTIVE TODAY BUT THAT/S THE ONLY PLACE. ELSEWHERE DRIER AND MORE STABLE EVEN THOUGH AN UPPER LEVEL SHORT WAVE TROUGH IS COMING IN FROM THE WEST. MODELS SHOW MID-LEVEL MOISTURE IN THE BLUE MOUNTAINS OF WRN BAKER COUNTY TODAY AND AGAIN SUNDAY BUT NO THUNDERSTORMS OR PCPN. MAX TEMPS TODAY MUCH LIKE FRIDAY THEN 3-4F WARMER SUNDAY AS ANOTHER UPPER TROUGH FORMS IN WRN OREGON CAUSING SOUTHWEST FLOW ALOFT IN OUR CWA. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...WEAK SOUTHWEST FLOW ALOFT UNDER A WEAK SHORT WAVE RIDGE WILL RESULT IN WARM TEMPERATURES AND DRY CONDITIONS THROUGH THE EXTENDED. EXPECT TEMPS TO BE AROUND 5-7 DEGREES ABOVE NORMAL THROUGH THE FORECAST PERIOD. ON WEDNESDAY A DEEP LOW PRESSURE SYSTEM MOVING DOWN THE BRITISH COLUMBIA COAST WILL BEGIN TO PUSH INTO THE PACIFIC NORTHWEST. WHILE THE FLOW ALOFT WILL INCREASE IN SPEED...SE OREGON AND SW IDAHO WILL STAY RELATIVELY WARM AND DRY THROUGH THE WEEKEND. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...BW AVIATION.....JDS PREV SHORT TERM...LC PREV LONG TERM....CB
Hazardous weather outlook, Jul 6, 5:32 AM MDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 532 AM MDT SAT JUL 6 2013 IDZ011>016-028>030-033-ORZ061>064-071145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 532 AM MDT SAT JUL 6 2013 /432 AM PDT SAT JUL 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 6, 2:02 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
202 PM MDT SAT JUL 6 2013
IDZ030-062045-
TWIN FALLS ID-
202 PM MDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN TWIN FALLS COUNTY IN SOUTH CENTRAL IDAHO...
UNTIL 245 PM MDT.
AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 9 MILES NORTHEAST OF JACKPOT AND 5 MILES
SOUTHEAST OF MAGIC MOUNTAIN...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
WINTER SPRING AROUND 205 PM MDT...
ROGERSON AROUND 210 PM MDT...
TIMBER BUTTE AROUND 215 PM MDT...
MAGIC MOUNTAIN SKI AREA AROUND 230 PM MDT.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4199 11463 4213 11474 4240 11428 4232 11427
4200 11427 4199 11461
TIME...MOT...LOC 2001Z 220DEG 25KT 4210 11454
JDSThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:02 PM MDT | Special Weather Statement | BOI | Twin Falls | 43 min |
| Jul 6, 3:17 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 43 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.